Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 24, NWS Jackson, MS

April 24, 20105 counties in Mississippi

NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 1:24 PM CDT for 5 counties in Mississippi. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 1:24 PM CDT (18:24 UTC)
Expired
Apr 24, 2010, 2:19 PM CDT
In force
55 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Choctaw County, MS, Clay County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 83 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 1:45 PM CDTTORNADOChester, MSNUMEROUS TREES DOWN AND TIN ROOF OFF HOME IN CHESTER COMMUNITY
Apr 24, 2:06 PM CDTTORNADO4 N Starkville, MSONE HOUSE DESTROYED AND SEVERAL ROOFS BLOWN OFF HOMES. NUMEROUS TREES AND POWER LINES DOWN.
Apr 24, 2:06 PM CDTTORNADO5 N Starkville, MSTRAILER HOME OVERTURNED...POWERLINES DOWN...TREES DOWN ACROSS HWY 389 AND HWY 50
Apr 24, 2:09 PM CDTTORNADO 25 Nnw Starkville, MSONE MOBILE HOME WAS DESTROYED AND 20 HOMES WERE DAMAGED ALONG SUN CREEK AND MITCHELL ROADS. 3 POWER POLES WERE SNAPPED...NUMEROUS TREES WERE SNAPPED AND UPROOTED...AND A BARN WAS DESTROYED. 6 MILE PATH LENGTH AND 800 YARD MAXIMUM WIDTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:31 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1759 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WFUS54 KJAN 241824
TORJAN
MSC019-025-105-155-159-241930-
/O.NEW.KJAN.TO.W.0024.100424T1824Z-100424T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  EAST CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEST CENTRAL CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 230 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A TORNADO 16 MILES SOUTHWEST OF CHESTER MOVING NORTHEAST
  AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  CHESTER BY 140 PM CDT...
  ACKERMAN BY 145 PM CDT...
  REFORM BY 150 PM CDT...
  SHERWOOD...MATHISTON AND BETHEDEN BY 155 PM CDT...
  CRAIG SPRINGS AND MABEN BY 200 PM CDT...
  LONGVIEW BY 205 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES THAT HAVE 
CREATED SIGNIFICANT DAMAGE AND INJURIES! IF YOU ARE IN THE PATH OF 
THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3329 8881 3322 8882 3313 8928 3351 8926
      3370 8884 3329 8872
TIME...MOT...LOC 1823Z 247DEG 43KT 3324 8947

$$

COHEN
8 follow-up statements
286 
WWUS54 KJAN 241836
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 PM CDT SAT APR 24 2010

MSC019-025-105-155-159-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
136 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN
WINSTON...EASTERN CHOCTAW...OKTIBBEHA...EAST CENTRAL WEBSTER AND WEST
CENTRAL CLAY COUNTIES...

AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR CHESTER MOVING
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  REFORM BY 145 PM CDT...
  STURGIS...SHERWOOD AND MATHISTON BY 150 PM CDT...
  MABEN AND BETHEDEN BY 155 PM CDT...
  LONGVIEW BY 200 PM CDT...
  PHEBA BY 205 PM CDT...
  STARKVILLE AND OKTOC BY 210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING A STRONG TORNADO THAT HAS CREATED 
SIGNIFICANT DAMAGE AND INJURIES! IF YOU ARE IN THE PATH OF THIS 
TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3329 8881 3322 8882 3313 8928 3351 8926
      3370 8884 3329 8872
TIME...MOT...LOC 1836Z 247DEG 43KT 3334 8927

$$

COHEN
484 
WWUS54 KJAN 241843
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT SAT APR 24 2010

MSC019-025-105-155-159-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
143 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHERN
WINSTON...EASTERN CHOCTAW...OKTIBBEHA...EAST CENTRAL WEBSTER AND WEST
CENTRAL CLAY COUNTIES...

AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR CHESTER MOVING
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  STURGIS...SHERWOOD AND MATHISTON BY 150 PM CDT...
  MABEN...CRAIG SPRINGS AND BETHEDEN BY 155 PM CDT...
  LONGVIEW BY 200 PM CDT...
  PHEBA BY 205 PM CDT...
  STARKVILLE AND OKTOC BY 210 PM CDT...

AN ADDITIONAL TORNADIC CIRCULATION WILL IMPACT ACKERMAN THROUGH 150 
PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING STRONG TORNADOES. IF YOU ARE IN THE 
PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3329 8881 3322 8882 3313 8928 3351 8926
      3370 8884 3329 8872
TIME...MOT...LOC 1842Z 247DEG 43KT 3337 8918

$$

COHEN
041 
WWUS54 KJAN 241851
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT SAT APR 24 2010

MSC019-025-105-155-159-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
151 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN WINSTON...NORTHEASTERN CHOCTAW...OKTIBBEHA...EAST
CENTRAL WEBSTER AND WEST CENTRAL CLAY COUNTIES...

AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO...WHICH IS CAPABLE OF PRODUCING SIGNIFICANT DAMAGE 
AND INJURIES!  THIS TORNADO WAS LOCATED NEAR STURGIS MOVING 
NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  CRAIG SPRINGS AND MABEN BY 155 PM CDT...
  LONGVIEW BY 200 PM CDT...
  OKTOC AND PHEBA BY 205 PM CDT...
  STARKVILLE BY 210 PM CDT...
  GRIFFITH BY 215 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING A STRONG TORNADO THAT HAS CREATED 
SIGNIFICANT DAMAGE AND INJURIES! IF YOU ARE IN THE PATH OF THIS 
TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3329 8872 3329 8881 3322 8882 3327 8926
      3351 8926 3370 8884
TIME...MOT...LOC 1850Z 245DEG 45KT 3337 8907

$$

COHEN
404 
WWUS54 KJAN 241856
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT APR 24 2010

MSC019-025-105-155-159-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
156 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
NORTHEASTERN WINSTON...NORTHEASTERN CHOCTAW...OKTIBBEHA...EAST
CENTRAL WEBSTER AND WEST CENTRAL CLAY COUNTIES...

AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A TORNADO...WHICH IS CAPABLE OF PRODUCING SIGNIFICANT DAMAGE 
AND INJURIES!  THIS TORNADO WAS LOCATED NEAR STURGIS MOVING 
NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  STARKVILLE...PHEBA AND OKTOC BY 205 PM CDT...
  GRIFFITH BY 210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING A STRONG TORNADO THAT HAS CREATED 
SIGNIFICANT DAMAGE AND INJURIES! IF YOU ARE IN THE PATH OF THIS 
TORNADO...TAKE COVER IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3329 8872 3329 8881 3322 8882 3327 8926
      3351 8926 3370 8884
TIME...MOT...LOC 1856Z 245DEG 46KT 3343 8898

$$

COHEN
461 
WWUS54 KJAN 241900
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT SAT APR 24 2010

MSC019-155-159-241910-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
WEBSTER MS-CHOCTAW MS-WINSTON MS-
200 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR NORTHEASTERN WINSTON...NORTHEASTERN
CHOCTAW AND EAST CENTRAL WEBSTER COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3334 8883 3332 8908 3345 8908 3370 8884
      3335 8874
TIME...MOT...LOC 1900Z 245DEG 46KT 3347 8894

$$

MSC025-105-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-OKTIBBEHA MS-
200 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR OKTIBBEHA
AND CENTRAL CLAY COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LONGVIEW MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  STARKVILLE AND PHEBA BY 205 PM CDT...
  GRIFFITH BY 210 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3334 8883 3332 8908 3345 8908 3370 8884
      3335 8874
TIME...MOT...LOC 1900Z 245DEG 46KT 3347 8894

$$
591 
WWUS54 KJAN 241904
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT SAT APR 24 2010

MSC025-105-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-OKTIBBEHA MS-
204 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR OKTIBBEHA
AND CENTRAL CLAY COUNTIES...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LONGVIEW MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  STARKVILLE BY 210 PM CDT...
  GRIFFITH BY 215 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3334 8883 3332 8908 3345 8908 3370 8884
      3335 8874
TIME...MOT...LOC 1903Z 245DEG 45KT 3348 8891

$$

COHEN
694 
WWUS54 KJAN 241910
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT SAT APR 24 2010

MSC025-105-241930-
/O.CON.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-OKTIBBEHA MS-
210 PM CDT SAT APR 24 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL
OKTIBBEHA AND CENTRAL CLAY COUNTIES...

AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR STARKVILLE MOVING
EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM PRODUCED A STRONG TORNADO THAT CREATED SIGNIFICANT DAMAGE AND 
INJURIES! IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER 
IMMEDIATELY!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

&&

LAT...LON 3335 8894 3341 8906 3351 8902 3370 8884
      3335 8874
TIME...MOT...LOC 1909Z 249DEG 47KT 3353 8880

$$

COHEN
356 
WWUS54 KJAN 241919
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT APR 24 2010

MSC025-105-241928-
/O.CAN.KJAN.TO.W.0024.000000T0000Z-100424T1930Z/
CLAY MS-OKTIBBEHA MS-
219 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR CENTRAL OKTIBBEHA AND CENTRAL CLAY
COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED EASTWARD OUT 
OF THE PREVIOUSLY WARNED AREA. A TORNADO WARNING REMAINS IN EFFECT 
FOR SOUTHEASTERN CLAY...EASTERN OKTIBBEHA...AND LOWNDES COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR MISSISSIPPI.

LAT...LON 3335 8894 3341 8906 3351 8902 3370 8884
      3335 8874
TIME...MOT...LOC 1918Z 249DEG 47KT 3357 8867

$$

COHEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 1:21 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 24, 1:21 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SAT APR 24 2010

..SUPERCELL SATURDAY WITH TORNADOES SHIFTING EAST THIS AFTERNOON...

.UPDATE...DRY LINE ADVANCING ACROSS WRN MS AND RISK FOR ADDITIONAL
SUPERCELLS SHIFTING EAST OF THE INTERSTATE 55 CORRIDOR AT THIS TIME.
A LONG TRACKER DAMAGING CELL MOVING INTO ATTALA COUNTY HEADING ENE
WHILE RISK ENDING ALONG A GRENADA TO VICKSBURG TO NATCHEZ LINE WWD.
RISK FOR MORE SEVERE SUPERCELLS WILL CONTINUE THROUGH MID AFTERNOON
IN ERN MS AND HAVE REVAMPED ALL HAZARDS TO PUSH HIGHER RISKS EWD FOR
THE NEXT SEVERAL HOURS. WILL BE UPDATING PRODUCTS ABOUT EVERY HOUR OR
SO TO CLEAR OUT COUNTIES WEST OF THE MAIN LINE AS DRIER AIR SPILLING
MORE RAPIDLY INTO THE REGION ALONG THE MS RIVER. HOPE TO HAVE THE WW
ENDED BY AROUND 6 PM IF CURRENT TRENDS CONTINUE TO HOLD UP./40/

&&

.AVIATION...
MVFR CIGS BCMG MOSTLY VFR FROM W TO E...XCPT INVOF THUNDERSTORMS
WHERE MVFR/OCCNSL IFR CONDS PSBL. SCATTERED SEVERE TS COVERAGE XPCTD
TO CONTINUE IN ERN MS OF THE DAY WITH A GRADUAL CLEARING XPCTD FROM W
TO E THIS AFTN AS A COLD FRONT SWEEPS ACROSS THE REGION. S WINDS WILL
BE GUSTY THRU THE DAY AS THE PRES GRAD REMAINS TIGHT. WINDS WILL
SHIFT TO THE SW-W AFTER FRONTAL PASSAGE...WITH A CONTINUATION OF
GUSTY WINDS XPCTD. /BK/

&&

PREV DISCUSSION...

LONG TERM...SUNDAY THROUGH NEXT SATURDAY...ALTHOUGH THE LARGE
NEARLY STACKED LOW PRESSURE SYSTEM WILL BE MOVING OVER THE OHIO
VALLEY SUNDAY...THE TRAILING COLD FRONT WILL NOT MAKE IT INTO OUR
CWA UNTIL MONDAY. NORTHWEST FLOW ALOFT WILL CONTINUE UNTIL THURSDAY
AND BRING NO LESS THAN THREE SIGNIFICANT SHORTWAVES ACROSS OUR CWA
BEFORE THURSDAY AS WELL. SUNDAY WILL BE WARM AND DRY WITH AFTERNOON
HIGHS NEAR NORMAL. THE FIRST IN THE SERIES OF SHORTWAVES IS EXPECTED
SUNDAY NIGHT THAT WILL HELP DROP THE WEAK COLD FRONT INTO OUR CWA
MONDAY. THE GFS WAS THE ONLY MODEL THAT PLACED LIGHT QPF OVER OUR
NORTHEAST ZONES SUNDAY NIGHT. DEEP MOISTURE SHOULD REMAIN LIMITED
AND WL CUT POPS THEN. A DRY FRONTAL PASSAGE IS EXPECTED MONDAY AND
THE SLIGHTLY COOLER NORTHWEST FLOW BEHIND THE COLD FRONT WILL HOLD
TEMPERATURES SEVERAL DEGREES COOLER MONDAY AFTERNOON. A SECOND
SHORTWAVE IS EXPECTED TO DROP OVER OUR AREA MONDAY NIGHT INTO
TUESDAY AND HELP SUPPORT A REINFORCING COLD FRONT. THE 00Z
GFS...SREF AND ECMWF SQUEEZE OUT A LITTLE MORE PRECIPITATION WITH
THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH MONDAY NIGHT AND SHIFT
THE POPS TO THE SOUTH TUESDAY WITH THE FRONT. YET A THIRD SHORTWAVE
IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT BUT SURFACE HIGH
PRESSURE WILL BE WORKING INTO OUR REGION AND THE SHORTWAVE WILL HAVE
LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE GFS GUIDANCE POPS
TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS EXPECTED TO MOVE
OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT EAST OF OUR CWA
THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE SLOWER TO SHIFT
EAST. DRY WEATHER AND A WARMING TREND WILL BE THE RESULT WEDNESDAY
INTO FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER LARGE CLOSED LOW
NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE ECMWF BRINGS
RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS MUCH SLOWER
WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE WEEKEND. THE
GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE WEATHER FOR
OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING DIFFERENCES
WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  56  79  55 /  78  14   7  10
MERIDIAN      81  57  82  55 / 100  32   7  11
VICKSBURG     79  56  79  54 /  45  10   7  10
HATTIESBURG   81  58  84  56 /  84  23   7   8
NATCHEZ       80  56  79  55 /  42   6   7   8
GREENVILLE    75  59  78  54 /  44  13   8  13
GREENWOOD     76  57  78  54 /  70  15   9  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ025>033-
     036>039-042.

     WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ025>033-
     036>039-042>046-048>052.

LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 24, 10:15 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SAT APR 24 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1015 AM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT AND DANGEROUS OUTBREAK OF SEVERE STORMS IS EXPECTED
ACROSS THE ENTIRE FORECAST AREA THROUGH MID AFTERNOON...ESPECIALLY
EAST OF THE MISSISSIPPI RIVER. THERE EXISTS A HIGH RISK OF
TORNADOES...SOME STRONG AND LONG TRACKED...ALONG WITH THE POTENTIAL
FOR ANY STORM TO PRODUCE GOLF BALL TO BASEBALL SIZED HAIL AND
DAMAGING WIND GUSTS...SOME EXCEEDING 75 MPH.

SCATTERED SUPERCELL THUNDERSTORMS...ALONG WITH SOME BOWING LINE
SEGMENTS...ARE EXPECTED TO CONTINUE THROUGH MIDDAY AND AFTERNOON.
AFTER 3 PM...THE PRIMARY RISK WILL SHIFT TO MAINLY LOCATIONS EAST
OF THE INTERSTATE 55 CORRIDOR. ALL STORMS SHOULD MOVE OUT OF EASTERN
MISSISSIPPI BY 8 PM OR SO.

THERE ALSO EXISTS THE POTENTIAL FOR FLASH FLOODING THROUGH EARLY
TONIGHT. THIS RISK EXISTS FOR LOCATIONS ALONG AND NORTH OF A RAYVILLE
TO YAZOO CITY TO MACON LINE. THIS AREA RECEIVED POCKETS OF 1 TO 4
INCHES OF RAIN ON FRIDAY AND HAS THE POTENTIAL TO GET ANOTHER 1 TO 3
INCHES WITH ANY TRAINING STORMS.

AS THE SYSTEM INTENSIFIES...SURFACE WINDS WILL REMAIN GUSTY FROM THE
SOUTH AND BE WINDY AT 20 TO 30 MPH. AREAS ALONG AND NORTH OF I-20 WILL
SEE THE STRONGER WINDS WITH SOME GUSTS UP TO 40 MPH. A WIND ADVISORY
IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL CONTINUE THROUGH THIS AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Apr 24, 1:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TORNADO          VALLEY PARK             32.63N 90.87W
04/24/2010                   ISSAQUENA          MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN. ONE BUILDING DESTROYED. ONE BUILDING
            IS HEAVILY DAMAGED.

&&
Local storm report, Apr 24, 1:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TORNADO          1 W DURANT              33.08N 89.87W
04/24/2010                   HOLMES             MS   EMERGENCY MNGR

            *** 1 INJ *** MULITPLE CARS BLOWN OFF INTERSTATE 55.
            UNKNOWN NUMBER OF INJURIES. REPORT RELAYED VIA ATTALA
            COUNTY EMA.

&&
Local storm report, Apr 24, 1:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
113 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          2 E DURANT              33.08N 89.82W
04/24/2010                   ATTALA             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND STRUCTURES DAMAGED ON COUNTY ROAD
            4101 ON EITHER SIDE OF HIGHWAY 12.

&&
Local storm report, Apr 24, 1:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TORNADO          1 S DURANT              33.07N 89.86W
04/24/2010                   HOLMES             MS   PUBLIC

            NUMEROUS TREES DOWN BLOCKING HIGHWAY 51. SHEDS HEAVILY
            DAMAGED. MINOR DAMAGE TO HOMES.

&&
Local storm report, Apr 24, 1:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          5 NW KOSCIUSKO          33.11N 89.65W
04/24/2010                   ATTALA             MS   EMERGENCY MNGR

            ROOF BLOWN OFF OF STRUCTURE NEAR STATE ROAD 440.

&&
Local storm report, Apr 24, 1:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CDT SAT APR 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TORNADO          HESTERVILLE             33.16N 89.65W
04/24/2010                   ATTALA             MS   EMERGENCY MNGR

            SEVERAL HOMES AND STRUCTURES DAMAGED. NUMEROUS TREES
            DOWN.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:07 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston38 min
Apr 24, 1:28 AM CDTSevere Thunderstorm WarningJANClay17 min
Apr 24, 3:20 AM CDTSevere Thunderstorm WarningJANLowndes13 min
Apr 24, 3:31 AM CDTWind AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more13 hr
Apr 24, 3:37 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 14 more12 hr
Apr 24, 5:57 AM CDTSevere Thunderstorm WarningJANMarion33 min
Apr 24, 6:16 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar44 min
Apr 24, 6:51 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower39 min
Apr 24, 6:59 AM CDTSevere Thunderstorm WarningJANCovington, Jones33 min
Apr 24, 7:13 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lawrence, Lincoln47 min
Apr 24, 7:42 AM CDTTornado WarningJANBolivar63 min
Apr 24, 7:56 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson Davis, Lawrence, Rankin, Simpson, Smith64 min
Apr 24, 8:07 AM CDTTornado WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith68 min
Apr 24, 8:59 AM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton, Scott, Smith61 min
Apr 24, 9:06 AM CDTRiver Flood WarningJANAttala, Holmes15 days
Apr 24, 9:38 AM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion52 min
Apr 24, 9:47 AM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 24, 9:49 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale41 min
Apr 24, 9:55 AM CDTTornado WarningJANLauderdale35 min
Apr 24, 10:08 AM CDTTornado WarningJANJones23 min
Apr 24, 10:12 AM CDTTornado WarningJANForrest28 min
Apr 24, 10:22 AM CDTFlash Flood WarningJANJones113 min
Apr 24, 10:48 AM CDTSevere Thunderstorm WarningJANIssaquena42 min
Apr 24, 10:57 AM CDTTornado WarningJANIssaquena, Sharkey, Warren48 min
Apr 24, 10:59 AM CDTTornado WarningJANClarke46 min
Apr 24, 11:34 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington56 min
Apr 24, 11:36 AM CDTTornado Warning EmergencyJANIssaquena, Sharkey, Warren, Yazoo54 min
Apr 24, 12:03 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster42 min
Apr 24, 12:11 PM CDTTornado Warning EmergencyJANAttala, Holmes, Madison, Yazoo64 min
Apr 24, 12:45 PM CDTTornado Warning EmergencyJANAttala, Carroll, Choctaw, Holmes, Montgomery60 min
Apr 24, 2:00 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha60 min
Apr 24, 2:25 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston50 min
Apr 24, 2:33 PM CDTTornado WarningJANAttala, Choctaw, Winston36 min
Apr 24, 2:36 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha24 min
Apr 24, 2:55 PM CDTTornado WarningJANChoctaw, Noxubee, Oktibbeha, Winston37 min
Apr 24, 2:58 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston62 min
Apr 24, 3:07 PM CDTTornado WarningJANAttala, Leake, Neshoba, Winston68 min
Apr 24, 3:23 PM CDTSevere Thunderstorm WarningJANWinston52 min
Apr 24, 3:26 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha49 min
Apr 24, 3:39 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha51 min
Apr 24, 3:50 PM CDTTornado WarningJANNoxubee55 min
Apr 24, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Noxubee34 min
Apr 24, 4:07 PM CDTTornado WarningJANKemper, Neshoba, Winston38 min
Apr 24, 4:16 PM CDTTornado WarningJANLowndes35 min
Apr 24, 4:29 PM CDTTornado WarningJANKemper, Noxubee, Winston61 min
Apr 24, 5:07 PM CDTTornado WarningJANKemper, Noxubee, Winston39 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.